Alert archive / Wisconsin / Wind Chill Advisories in 2009

Wind Chill Advisory 4, NWS Milwaukee, WI

January 23, 200916 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 23, 2009, 3:45 AM CST for 16 counties in Wisconsin. It took effect at Jan 24, 2009, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2009, 3:45 AM CST (09:45 UTC)
In effect from
Jan 24, 2009, 12:00 AM CST
Expired
Jan 24, 2009, 9:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 230945
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST FRI JAN 23 2009

...MORE BITTERLY COLD WIND CHILLS EXPECTED LATE TONIGHT...

.A FRESH ARCTIC BLAST IS EXPECTED TO SPREAD INTO SOUTHERN
WISCONSIN TONIGHT...RESULTING IN BITTERLY COLD AIR TEMPERATURES
BELOW ZERO BY EARLY SATURDAY MORNING. COMBINED WITH BRISK
NORTHWEST WINDS...WIND CHILL READINGS OF 15 TO 25 BELOW ZERO ARE
EXPECTED ACROSS THE AREA. COLDEST WIND CHILL READINGS SHOULD BE
OVER SOUTH CENTRAL AND EAST CENTRAL WISCONSIN.

WIZ046-047-051-056>058-062>064-067>069-232200-
/O.NEW.KMKX.WC.Y.0004.090124T0600Z-090124T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-IOWA-DANE-
JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...DODGEVILLE...
MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...MONROE...
JANESVILLE...BELOIT
345 AM CST FRI JAN 23 2009

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY. 

A LARGE ARCTIC HIGH PRESSURE AREA WILL SPREAD INTO THE NORTHERN PLAINS
THROUGH SATURDAY. A COLD FRONT MARKING THE LEADING EDGE OF THIS
FRESH COLD AIRMASS WILL PUSH THROUGH WISCONSIN THIS
MORNING...RESULTING IN BRISK NORTHWEST WINDS AND FALLING
TEMPERATURES THIS AFTERNOON.

AIR TEMPERATURES WILL FALL BELOW ZERO IN MOST LOCATIONS AWAY FROM
LAKE MICHIGAN BY EARLY SATURDAY MORNING. COMBINED WITH NORTHWEST
WINDS OF 10 TO 15 MPH...BITTERLY COLD WIND CHILL READINGS OF 15 TO
25 BELOW ZERO ARE EXPECTED. WIND CHILL READINGS OF 20 BELOW ZERO
OR COLDER SHOULD BE ALONG AND WEST OF A LINE FROM FOND DU LAC TO
JEFFERSON TO JANESVILLE.

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR
OR LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES
BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$

CRAVEN
4 follow-up statements
000 
WWUS43 KMKX 232124
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CST FRI JAN 23 2009

...MORE BITTERLY COLD WIND CHILLS EXPECTED LATE TONIGHT...

.A FRESH ARCTIC BLAST IS SPREADING INTO SOUTHERN WISCONSIN
...RESULTING IN BITTERLY COLD AIR TEMPERATURES BELOW ZERO BY
EARLY SATURDAY MORNING. COMBINED WITH BRISK NORTHWEST WINDS...WIND
CHILL READINGS OF 15 TO 25 BELOW ZERO ARE EXPECTED ACROSS THE
AREA. COLDEST WIND CHILL READINGS SHOULD BE OVER SOUTH CENTRAL AND
EAST CENTRAL WISCONSIN.

WIZ052-059-065-070-240530-
/O.EXA.KMKX.WC.Y.0004.090124T0600Z-090124T1500Z/
SHEBOYGAN-WASHINGTON-WAUKESHA-WALWORTH-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...WAUKESHA...
BROOKFIELD...ELKHORN...LAKE GENEVA
324 PM CST FRI JAN 23 2009

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY. 

A LARGE ARCTIC HIGH PRESSURE AREA WILL SPREAD INTO THE NORTHERN
PLAINS THROUGH SATURDAY...BRINGING A FRESH COLD AIRMASS ON BRISK
NORTHWEST WINDS ACROSS THE REGION.

AIR TEMPERATURES WILL FALL BELOW ZERO IN MOST LOCATIONS AWAY FROM
LAKE MICHIGAN BY EARLY SATURDAY MORNING. COMBINED WITH NORTHWEST
WINDS OF 10 TO 15 MPH...BITTERLY COLD WIND CHILL READINGS OF
15 TO 25 BELOW ZERO ARE EXPECTED. WIND CHILL READINGS OF 20 BELOW
ZERO OR COLDER SHOULD BE ALONG AND WEST OF A LINE FROM ELKHART
LAKE...TO WAUKESHA AND LAKE GENEVA.

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR
OR LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES
BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$

WIZ046-047-051-056>058-062>064-067>069-240530-
/O.CON.KMKX.WC.Y.0004.090124T0600Z-090124T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-IOWA-DANE-
JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...DODGEVILLE...
MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...MONROE...
JANESVILLE...BELOIT
324 PM CST FRI JAN 23 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY. 

A LARGE ARCTIC HIGH PRESSURE AREA WILL SPREAD INTO THE NORTHERN
PLAINS THROUGH SATURDAY...BRINGING A FRESH COLD AIRMASS ON BRISK
NORTHWEST WINDS ACROSS THE REGION.

AIR TEMPERATURES WILL FALL BELOW ZERO IN MOST LOCATIONS BY EARLY
SATURDAY MORNING. COMBINED WITH NORTHWEST WINDS OF 10 TO 15
MPH...BITTERLY COLD WIND CHILL READINGS OF 15 TO 25 BELOW ZERO ARE
EXPECTED. WIND CHILL READINGS OF 20 BELOW ZERO OR COLDER SHOULD BE
ALONG AND WEST OF A LINE FROM ELKHART LAKE...TO WAUKESHA TO LAKE GENEVA.

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR OR
LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME
WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$

REM
000 
WWUS43 KMKX 240252
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CST FRI JAN 23 2009

...BITTERLY COLD WIND CHILLS RETURN FOR SATURDAY MORNING...

.A FRESH ARCTIC BLAST IS SPREADING INTO SOUTHERN WISCONSIN ...
RESULTING IN BITTERLY COLD AIR TEMPERATURES BELOW ZERO BY EARLY
SATURDAY MORNING. COMBINED WITH BRISK NORTHWEST WINDS...WIND
CHILL READINGS OF 15 TO 25 BELOW ZERO ARE EXPECTED ACROSS THE
AREA. COLDEST WIND CHILL READINGS SHOULD BE OVER SOUTH CENTRAL
AND EAST CENTRAL WISCONSIN.

WIZ046-047-051-052-056>059-062>065-067>070-241100-
/O.CON.KMKX.WC.Y.0004.090124T0600Z-090124T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
WAUKESHA...BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA
852 PM CST FRI JAN 23 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY. 

A LARGE ARCTIC HIGH PRESSURE AREA WILL SPREAD INTO THE NORTHERN
PLAINS THROUGH SATURDAY...BRINGING A FRESH ARCTIC AIRMASS ON BRISK
NORTHWEST WINDS ACROSS THE REGION.

AIR TEMPERATURES WILL FALL BELOW ZERO IN MOST LOCATIONS BY EARLY
SATURDAY MORNING. COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...
BITTERLY COLD WIND CHILL READINGS OF 15 TO 25 BELOW ZERO ARE
EXPECTED. WIND CHILL READINGS OF 20 BELOW ZERO OR COLDER SHOULD
BE ALONG AND WEST OF A LINE FROM ELKHART LAKE...TO WAUKESHA TO
LAKE GENEVA.

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR
OR LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD
LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES
BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$
000 
WWUS43 KMKX 240918
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST SAT JAN 24 2009

...BITTERLY COLD WIND CHILLS EARLY THIS MORNING...

.A FRESH ARCTIC BLAST HAS SPREAD INTO SOUTHERN WISCONSIN ...
RESULTING IN BITTERLY COLD AIR TEMPERATURES BELOW ZERO EARLY THIS MORNING.
COMBINED WITH BRISK NORTHWEST WINDS...WIND CHILL READINGS OF 15 TO
25 BELOW ZERO ARE EXPECTED ACROSS EAST CENTRAL AND SOUTH CENTRAL WISCONSIN.

WIZ059-065-069-070-241030-
/O.CAN.KMKX.WC.Y.0004.000000T0000Z-090124T1500Z/
WASHINGTON-WAUKESHA-ROCK-WALWORTH-
INCLUDING THE CITIES OF...WEST BEND...WAUKESHA...BROOKFIELD...
JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
318 AM CST SAT JAN 24 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WIND CHILL ADVISORY. 

WIND CHILL READINGS OF 10 TO 20 BELOW ZERO ARE EXPECTED...BUT
WIDESPREAD READINGS COLDER THAN 20 BELOW ZERO ARE NO LONGER
FORECAST THIS MORNING. 

$$

WIZ046-047-051-052-056>058-062>064-067-068-241500-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-090124T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE
318 AM CST SAT JAN 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

A LARGE ARCTIC HIGH PRESSURE AREA HAS SPREAD INTO THE NORTHERN
PLAINS THIS MORNING...BRINGING A FRESH ARCTIC AIRMASS ON BRISK
NORTHWEST WINDS ACROSS THE REGION.

AIR TEMPERATURES HAVE FALLEN BELOW ZERO IN MOST LOCATIONS EARLY
THIS MORNING. COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH...
BITTERLY COLD WIND CHILL READINGS OF 15 TO 25 BELOW ZERO WILL
CONTINUE UNTIL MID MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR OR
LONGER. THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME
WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$

CRAVEN
000 
WWUS43 KMKX 241312
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
712 AM CST SAT JAN 24 2009

...BITTERLY COLD WIND CHILLS EARLY THIS MORNING...

.BRISK NORTHWEST WINDS IN COMBINATION WITH VERY COLD AIR THAT
SETTLED OVER WISCONSIN DURING THE NIGHT...WILL PRODUCE WIND
CHILLS MOSTLY BETWEEN 15 AND 25 DEGREES BELOW ZERO THROUGH MID
MORNING.

THE VERY COLD WIND CHILLS WILL START TO ABATE LATER THIS MORNING
AS TEMPERATURES BEGIN TO RISE. 

WIZ046-047-051-052-056>058-062>064-067-068-241500-
/O.CON.KMKX.WC.Y.0004.000000T0000Z-090124T1500Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE
712 AM CST SAT JAN 24 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

BRISK NORTHWEST WINDS USHERED VERY COLD AIR ACROSS SOUTHERN
WISCONSIN DURING THE NIGHT. TEMPERATURES PLUMMETED TO THE SINGLE
DIGITS BELOW ZERO MOST LOCATIONS.  

THE WINDS IN COMBINATION WITH THE COLD AIR WILL PRODUCE WIND
CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO OVER SOUTH CENTRAL
INTO PARTS OF EAST CENTRAL WISCONSIN THROUGH MID MORNING.  THE 
VERY COLD WIND CHILLS WILL START TO ABATE LATER THIS MORNING
AS TEMPERATURES BEGIN TO RISE. 

A WIND CHILL ADVISORY IS ISSUED WHEN HAZARDOUS WIND CHILL VALUES
OF BETWEEN 20 BELOW AND 34 BELOW ZERO ARE EXPECTED FOR ONE HOUR OR
LONGER. 

THESE CONDITIONS WILL RESULT IN FROSTBITE...AND COULD LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME
WET...THEY SHOULD BE CHANGED FOR DRY ONES.

$$
MBK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:37 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 23, 3:37 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CST FRI JAN 23 2009

.SHORT TERM...
TODAY-
BRIEF WARMUP...IF YOU WANT TO CALL IT THAT...CONTINUES FOR A TIME
TODAY BEFORE THINGS HEAD SOUTH THIS AFTERNOON. ANOTHER JUMBO
ARCTIC HIGH ON THE WAY FROM WESTERN CANADA...AND STRONG PRESSURE
RISES BEHIND FRONT SHOULD KICK THE WINDS UP AND MIX OUT ANY
LINGERING FOG BY SUNRISE.

LOW CLOUD DECK MOVES IN BEHIND FRONT DURING THE MORNING FROM
NORTHWEST TO SOUTHEAST. COULD BE A FEW HOURS OF SUN THIS MORNING
IN THE SOUTHEAST BEFORE THAT HAPPENS. CONFIDENCE IN HIGH
TEMPERATURE FORECAST AND HOURLY TEMPERATURE CURVE RATHER LOW AS
COMPLICATIONS FROM CLOUD COVER AND COLD ADVECTION HAMPER USUAL
DIURNAL CURVE. EXPECT WARMEST READINGS BY LATE MORNING IN THE WEST
AND MIDDAY IN THE EAST BEFORE IT LEVELS OFF OR FALLS REST OF DAY.

FLURRIES OBSERVED IN THIS STRATUS DECK AS CLOUDS EMBEDDED WITHIN
DENDRITE LAYER SO WILL GO WITH SCATTERED FLURRIES THIS AFTERNOON.

TONIGHT-
LARGE HIGH EXPECTED TO EXTEND FROM NORTHERN PLAINS TO
CENTRAL PLAINS WITH NORTHWEST FLOW ACROSS THE MIDWEST. 925 MB
TEMPS PLUNGE TO ABOUT -20C...WHICH SUGGESTS BELOW ZERO READINGS
MOST LOCATIONS EXCEPT IMMEDIATE LAKE SHORE. TRIMMED GUIDANCE A FEW
DEGREES. WIND CHILLS SHOULD DROP TO -20F OR COLDER AFTER MIDNIGHT
FOR WESTERN 2/3RDS OF CWA SO GOING WITH WIND CHILL ADVISORY UNTIL
MID MORNING SATURDAY.

SATURDAY AND SUNDAY-
ELONGATED HIGH PRESSURE FROM NORTHERN PLAINS TO OHIO RIVER VALLEY
AND GENERAL WEST-NORTHWEST FLOW SHOULD RESULT IN DAYTIME HIGHS
AROUND 10 AND LOWS BELOW ZERO.

.LONG TERM...
MONDAY AND TUESDAY-
SLIGHT MODERATION OF COLD EXPECTED...BUT ONLY 5 TO 10 DEGREES.
SHOULD REMAIN BELOW NORMAL...WITH GFS AND ECMWF IN GOOD AGREEMENT
IN KEEPING SIGNIFICANT PRECIPITATION SHIELD SQUASHED WELL SOUTH OF
THE GREAT LAKES.

&&

.AVIATION...
WALL OF MVFR STRATUS MAKING STEADY PROGRESS SOUTH TOWARD TAF SITES.
GRADIENT TIGHTENING UP QUICKLY ACROSS THE AREA AS SFC LOW EXITS EAST
AND STRONG CANADIAN HIGH PRESSURE NOSES IN.  INCREASING NORTHWEST
FLOW TO PUSH STRATUS SOUTH QUICKLY THIS MORNING. GFS AND IT/S MOS
GUIDANCE CLEAR THINGS OUT THIS EVENING AS HIGH TAKES OVER. NAM AND
ASSOC MOS KEEP THE LLV MOISTURE LOCKED IN.  LOOKS LIKE NAM IS TOO
PESIMISTIC AND WILL FOLLOW THE GFS FOR CLOUD TRENDS. AVIATION WX
QUIET THROUGH THE WEEKEND.

&&

.MARINE...
SMALL CRAFT ADVISORY LEVEL NORTHWEST WINDS DEVELOP THIS MORNING IN
RAPIDLY TIGHTENING PRESSURE GRADIENT. HAD A GOOD LOOK AT MODIS HIGH
RESOLUTION VISIBLE IMAGERY FROM YESTERDAY AND IT INDICATED ALL THE
ICE HAS BLOWN WELL OUT TO SEA. THERE IS SOME THIN STUFF OUT
THERE...MAINLY OFF OF THE KENOSHA TO CHICAGO SHORE...BUT IT IS WELL
BEYOND THE 5 NAUTICAL MILE MARKER. FREEZING SPRAY EXPECTED LATER
TONIGHT INTO SATURDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY
     FOR WIZ046-047-051-056>058-062>064-067>069.

LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 AM CST SATURDAY
     FOR LMZ643>646.

&&

SHORT/LONG TERM...CRAVEN/02
AVIATION/MARINE...DAVIS/05
Hazardous weather outlook, Jan 22, 7:57 PM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
757 PM CST THU JAN 22 2009

WIZ046-047-051-052-056>060-062>072-240200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
757 PM CST THU JAN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

FOG IS EXPECTED TO FORM DURING THE EVENING. PATCHY DENSE FOG
REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS WILL BE
POSSIBLE IN LOW AREAS AND RIVER VALLEYS. INCREASING WINDS WILL
CAUSE THE PATCHY DENSE FOG TO THIN AND LIFT AFTER 3 AM.

THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES HAS ISSUED AN AIR
QUALITY ADVISORY FOR PARTICLE POLLUTION FOR ALL OF SOUTHERN AND
CENTRAL WISCONSIN TONIGHT. THE AIR QUALITY INDEX HAS REACHED THE
ORANGE LEVEL WHICH IS CONSIDERED TO BE UNHEALTHY FOR PEOPLE IN
SENSITIVE GROUPS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE AIR QUALITY ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY
MORNING. ALSO AN AIR QUALITY WATCH IS IN EFFECT UNTIL NOON CST ON
FRIDAY.

WIND CHILL READINGS MAY DROP TO 20 BELOW TO 30 BELOW ZERO AT
TIMES FRIDAY NIGHT. WIND CHILLS OF 15 BELOW TO 25 BELOW ZERO ARE
POSSIBLE AT TIMES SATURDAY AND SATURDAY NIGHT...WITH 10 BELOW TO
20 BELOW ZERO WIND CHILLS AT TIMES SUNDAY THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-240200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
757 PM CST THU JAN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AREAS OF FOG ARE EXPECTED TO FORM DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM CST FRIDAY THROUGH
6 AM CST SATURDAY. WAVES MAY LINGER AT SMALL CRAFT ADVISORY LEVELS
FOR A TIME SATURDAY MORNING.

MODERATE FREEZING SPRAY IS EXPECTED FRIDAY NIGHT AND SATURDAY
MORNING.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Jan 22, 9:52 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 PM CST THU JAN 22 2009

WIZ046-047-051-052-056>060-062>072-231000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
952 PM CST THU JAN 22 2009

...THREAT OF DENSE FOG AND SLIPPERY CONDITONS TONIGHT...

THE COMBINATION OF LIGHT WINDS AND A SATURATED LOWER ATMOSPHERE IS
CAUSING WIDESPREAD FOG ACROSS SOUTHERN WISCONSIN. THE FOG IS
EXPECTED TO CONTINUE THIS EVENING AND INTO THE EARLY MORNING
HOURS. VISIBILITIES BETWEEN ONE HALF MILE AND 2 MILES ARE LIKELY
IN MANY LOCATIONS TONIGHT.

IN LOW AREAS...MARSHES...AND RIVER VALLEYS VISIBILITIES MAY FALL
TO ONE QUARTER MILE OR LESS LATE THIS EVENING. HOWEVER...HIGH
CLOUDS STREAMING IN FROM THE WEST ARE EXPECTED TO PROHIBIT WIDESPREAD
DENSE FOG FORMATION.

SINCE TEMPERATURES WILL REMAIN BELOW FREEZING...AREAS OF THICKER
FOG MAY CAUSE A FINE LAYER OF ICE TO FORM ON UNTREATED
ROADS...SIDEWALKS...AND OTHER OUTSIDE SURFACES. IN FREEZING FOG
EVENTS THE BEST CHANCE FOR ICE ACCUMULATIONS OCCURS WHEN FOG
BECOMES DENSE AND VISIBILITIES DROP TO A QUARTER MILE OR LESS.

THE FOG WILL REMAIN A CONCERN UNTIL LATE TONIGHT WHEN WINDS ARE
EXPECTED TO INCREASE AND MIX OUT SOME OF THE SATURATED NEAR
SURFACE AIR. BETWEEN 3 AM CST AND 6 AM CST FRIDAY...WINDS WILL
BECOME WESTERLY AT 5 TO 15 MPH. THIS SHOULD HELP TO REDUCE THE FOG
THROUGHOUT THE AREA. UNTIL THEN...MOTORISTS SHOULD BE PREPARED TO
DEAL WITH RAPIDLY CHANGING VISIBILITIES DUE TO FOG AND THE
POTENTIAL FOR FREEZING FOG TONIGHT.

FRANKS
Special weather statement, Jan 22, 9:52 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
952 PM CST THU JAN 22 2009

WIZ046-047-051-052-056>060-062>072-231000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
952 PM CST THU JAN 22 2009

...THREAT OF DENSE FOG AND SLIPPERY CONDITIONS TONIGHT...

THE COMBINATION OF LIGHT WINDS AND A SATURATED LOWER ATMOSPHERE IS
CAUSING WIDESPREAD FOG ACROSS SOUTHERN WISCONSIN. THE FOG IS
EXPECTED TO CONTINUE THIS EVENING AND INTO THE EARLY MORNING
HOURS. VISIBILITIES BETWEEN ONE HALF MILE AND 2 MILES ARE LIKELY
IN MANY LOCATIONS TONIGHT.

IN LOW AREAS...MARSHES...AND RIVER VALLEYS VISIBILITIES MAY FALL
TO ONE QUARTER MILE OR LESS LATE THIS EVENING. HOWEVER...HIGH
CLOUDS STREAMING IN FROM THE WEST ARE EXPECTED TO PROHIBIT WIDESPREAD
DENSE FOG FORMATION.

SINCE TEMPERATURES WILL REMAIN BELOW FREEZING...AREAS OF THICKER
FOG MAY CAUSE A FINE LAYER OF ICE TO FORM ON UNTREATED
ROADS...SIDEWALKS...AND OTHER OUTSIDE SURFACES. IN FREEZING FOG
EVENTS THE BEST CHANCE FOR ICE ACCUMULATIONS OCCURS WHEN FOG
BECOMES DENSE AND VISIBILITIES DROP TO A QUARTER MILE OR LESS.

THE FOG WILL REMAIN A CONCERN UNTIL LATE TONIGHT WHEN WINDS ARE
EXPECTED TO INCREASE AND MIX OUT SOME OF THE SATURATED NEAR
SURFACE AIR. BETWEEN 3 AM CST AND 6 AM CST FRIDAY...WINDS WILL
BECOME WESTERLY AT 5 TO 15 MPH. THIS SHOULD HELP TO REDUCE THE FOG
THROUGHOUT THE AREA. UNTIL THEN...MOTORISTS SHOULD BE PREPARED TO
DEAL WITH RAPIDLY CHANGING VISIBILITIES DUE TO FOG AND THE
POTENTIAL FOR FREEZING FOG TONIGHT.

FRANKS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 8:06 PM CSTSmall Craft AdvisoryMKX37 hr

Nearby

Wind Chill Advisories in Wisconsin, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.